Alert archive / New York / Flash Flood Warnings in 2014
Flash Flood Warning 34, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Oct 15, 2014, 7:41 PM EDT for Herkimer County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2014, 7:41 PM EDT (23:41 UTC)
- Expired
- Oct 16, 2014, 1:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 68 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
698
WGUS51 KALY 152341
FFWALY
NYC043-160530-
/O.NEW.KALY.FF.W.0034.141015T2341Z-141016T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
741 PM EDT WED OCT 15 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HERKIMER COUNTY IN EASTERN NEW YORK...
THIS INCLUDES THE CITIES OF...OLD FORGE...ILION...HERKIMER...
* UNTIL 130 AM EDT
* AT 730 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED UP TO
THREE FEET OF WATER FLOWING ACROSS ROADS IN UTICA...JUST OVER THE
BORDER IN ONEIDA COUNTY. AS A RESULT...FLASH FLOODING IS ALSO
LIKELY IN PORTIONS OF WESTERN HERKIMER COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NICKS LAKE
CAMPGROUND...ALGER ISLAND PUBLIC CAMPGROUND...POLAND...OHIO...
NORTHWOOD...NEWPORT...MCKEEVER...COLD BROOK AND BIG MOOSE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ONE TO TWO INCHES OF RAIN HAS FALLEN IN THE WARNED AREA AS OF 730
PM...WITH ANOTHER ONE TO TWO INCHES POSSIBLE THROUGH MIDNIGHT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY
OR TWITTER @NWSALBANY.
&&
LAT...LON 4322 7508 4326 7516 4330 7515 4334 7509
4410 7517 4406 7507 4407 7486 4282 7490
4290 7509 4285 7514 4286 7522 4306 7522
$$
GJM1 follow-up statement
302
WGUS71 KALY 160317
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1117 PM EDT WED OCT 15 2014
NYC043-160327-
/O.CAN.KALY.FF.W.0034.000000T0000Z-141016T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HERKIMER NY-
1117 PM EDT WED OCT 15 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HERKIMER COUNTY...
HEAVY RAINFALL HAS MOVED OUT OF THE AREA...THEREFORE THE THREAT FOR
FLASH FLOODING HAS ENDED. ADDITIONAL LIGHT TO MODERATE SHOWERS ARE
LIKELY OVERNIGHT.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY
OR TWITTER @NWSALBANY.
LAT...LON 4322 7508 4326 7516 4330 7515 4334 7509
4410 7517 4406 7507 4407 7486 4282 7490
4290 7509 4285 7514 4286 7522 4306 7522
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Oct 15, 4:55 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Oct 15, 4:55 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 455 PM EDT WED OCT 15 2014 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL SLOWLY WORK INTO OUR REGION OVERNIGHT INTO THURSDAY. THIS FRONT WILL PROVIDE SHOWERS FOR EVERYONE...SOME AREA POSSIBLY RECEIVING A THUNDERSTORM WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL. IT TURNS SLIGHTLY COOLER BEHIND THIS FRONT THURSDAY NIGHT INTO FRIDAY BUT TEMPERATURES STILL RUNNING ABOVE NORMAL. ANOTHER DISTURBANCE WILL BRING ANOTHER SHOT OF SHOWERS LATER ON SATURDAY...FOLLOWED BY MUCH COOLER WEATHER FOR SUNDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 445 PM EDT...LIGHT SHOWERS WERE INCREASING IN AREA ACROSS MUCH OF OUR REGION. MEANWHILE A LARGER AREA OF HEAVIER SHOWERS WERE WORKING INTO THE WESTERN FRINGES OF OUR REGION...REACHING HERKIMER COUNTY. SO FAR...THERE HAVE BEEN NO INDICATIONS OF ANY CLOUD TO GROUND LIGHTNING STRIKES (NO THUNDERSTORMS). THESE SHOWERS WILL CONTINUE TO SLOWLY PUSH EAST...SO COVERAGE WILL CONTINUE TO SLOWLY INCREASE THROUGHOUT THE EVENING. AHEAD OF THESE SHOWERS IT HAS BEEN EXCEPTIONALLY WARM FOR THE TIME OF YEAR...WITH TEMPERATURES RANGING BETWEEN 75-80 IN THE VALLEYS...AND WELL INTO THE 70S EVEN OVER THE HIGHER TERRAIN. DEWPOINTS IN THE LOWER TO MID 60S HAVE MADE IT FELT RATHER MUGGY EVEN WITH A SOUTH OR SOUTHEASTERLY BREEZE AT TIMES. WHERE THE HEAVIER SHOWERS HAVE FALLEN...TEMPERATURES ACTUALLY TOOK A HIT AND COOLED BACK INTO THE 60S DUE TO EVAPORATIVE COOLING. NOT ONLY THAT...BUT THEY HAVE PRODUCE IN SOME CASES AN OUTFLOW BOUNDARY WITH A NORTHWESTERLY WIND DIRECTION. NEVERTHELESS...WE DON/T FEEL TEMPERATURES WILL DROP MUCH MORE THAN THE 60S ANYWHERE TONIGHT. THESE SHOWERS WERE ALL ASSOCIATED WITH A HUGE CUTOFF SITUATED IN THE OHIO VALLEY...INCREASING MOISTURE AND ASCENT INTO OUR REGION. OVERNIGHT...THE BEST FORCING AND A LOW LEVEL JET UP TO 40 KTS WILL WORK INTO OUR ENTIRE REGION AS THE UPPER AIR LOW BEGINS TO LIFT SLOWLY NORTHEASTWARD. SHOWERS SHOULD BE WIDESPREAD OVERNIGHT. SHOWALTER INDICES APPROACH ZERO...SO WE WILL CONTINUE THE IDEA OF A SLIGHT CHANCE OF THUNDERSTORMS. ANY THUNDERSTORM COULD TAP INTO THE LOW LEVEL JET AND COULD PRODUCE GUSTY WINDS TO MAYBE 40 MPH...SUB-SEVERE. RAINFALL COULD BE LOCALLY HEAVY AS WELL. A WIDESPREAD SOAKING RAINFALL LOOKS LIKELY EVERYWHERE. AGAIN...OVERNIGHT LOWS WILL BE IN THE 60S. BTW...IF OUR OVERNIGHT TEMPERATURE OF 70 CAN HOLD...IT WOULD SMASH THE OLD RECORD WARM MINIMUM OF 66 DEGREES SET IN 1954. IT COULD ALSO TIE FOR WARMEST OVERNIGHT LOW FOR ANY OCTOBER...THAT WAS SET BACK ON THE MORNING OF OCTOBER 5TH 1929...ALSO 70 DEGREES. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... THE AFOREMENTIONED CLOSED LOW IS FORECAST TO CONTINUE TO TRACK NORTHEASTWARD INTO THE EASTERN GREAT LAKES DURING THURSDAY INTO THURSDAY NIGHT WITH A DIFFLUENT FLOW ALOFT OVER EASTERN NY AND WESTERN NEW ENGLAND. AT THE SURFACE...A COLD FRONTAL BOUNDARY WILL GRADUALLY PUSH THROUGH FROM WEST TO EAST WHICH WILL PROVIDE THE LOW LEVEL FOCUS FOR SEVERAL BANDS OF RAIN TO MOVE ACROSS THE AREA. MOST SOURCES OF MODEL GUIDANCE CONTINUE IN GENERALLY GOOD AGREEMENT REGARDING THESE LARGE SCALE FEATURES BUT AS USUAL THERE ARE VARIATIONS IN QPF AMOUNTS WITH THE 12Z CMC OFFERING THE HIGHEST AMOUNTS...AND THE OVERALL THE 12Z GFS THE LOWEST (AT LEAST IN THE HUDSON VALLEY). USUALLY WITH A SSE FLOW UP TO 40-50KTS (AT THE H850 LEVEL) THE CATSKILLS RECEIVE THE MOST RAINFALL...AND THE TACONICS/BERKSHIRES AND SOUTHERN GREENS A CLOSE SECOND. PWATS ARE FORECAST TO REACH AROUND 1.5 INCHES EARLY ON THURSDAY. WE FIGURE ON A GENERAL 1-2+ INCHES OF RAINFALL WITH THIS SYSTEM...BUT THERE COULD LOCALLY MORE (MAYBE UP TO 3 INCHES) SHOULD ANY THUNDERSTORMS DEVELOP. THE RAIN COULD BE HEAVY AT TIMES...AS ANOMALOUSLY HIGH PWATS ARE FORECAST TO BE +3 TO +4 STDEV ALONG WITH A 850 MB SOUTHERLY WIND ANOMALIES OF +2 TO +3 STDEV TRANSPORTING ATLANTIC MOISTURE POLEWARD INTO THE REGION. THE LOW LEVEL JET IS FORECAST TO WEAKEN SOMEWHAT AS IT TRAVERSES OUR REGION...BUT STILL STRONG ENOUGH TO RESULT IN HEAVY RAINFALL POTENTIAL. DUE TO ANTECEDENT DRY GROUND CONDITIONS...OTHER THAN PONDING OF WATER DUE TO CLOGGED STORM DRAINS...WIDESPREAD HYDRO PROBLEMS ARE NOT ANTICIPATED. PLEASE REFER TO HYDRO SECTION FOR FURTHER DETAILS. THERE WILL BE INCREASING CHANCES FOR SOME EMBEDDED CONVECTION/THUNDER...ESPECIALLY ON THURSDAY AS TEMPS ALOFT START TO DECREASE IN RESPONSE TO THE UPPER LOW MOVING CLOSER. THIS WILL TEND TO STEEPEN MID-LEVEL LAPSE RATES ENOUGH FOR ELEVATED INSTABILITY TO DEVELOP. HAVE CONTINUED TO MENTION SLIGHT CHANCE THUNDER TONIGHT INTO THURSDAY MORNING...INCREASING TO CHANCE THURSDAY AFTERNOON. EMBEDDED DOWNPOURS WILL BE LIKELY WITH ANY ENHANCED CONVECTION. THE HEAVIEST RAIN IS EXPECTED TO SHIFT EAST OF OUR REGION TO INTERIOR AND COASTAL NEW ENGLAND BY LATE THURSDAY. SOME LEFTOVER LIGHT SHOWERS WILL STILL BE LIKELY...ESPECIALLY DURING THE FIRST HALF OF THE NIGHT AND FOR AREAS NORTH AND EAST OF THE CAPITAL REGION AS THE BOUNDARY MOVES THROUGH. SCATTERED LIGHT SHOWERS WILL BE POSSIBLE MAINLY NORTH OF ALBANY DURING THE FIRST HALF OF FRIDAY...AS THE UPPER LEVEL TROUGH AXIS SWINGS THROUGH. TEMPERATURES WILL CONTINUE TO BE WELL ABOVE NORMAL DESPITE THE RAINFALL...AS WE WILL BE IN THE WARM AND HUMID AIR MASS UNTIL THE COLD FRONT PUSHES THROUGH WITH DRIER AIR FILTERING IN ON FRIDAY. TEMPERATURES WILL STILL BE ABOVE NORMAL ON FRIDAY DUE TO DEEPER MIXING AND SOUTHWESTERLY FLOW...BUT HUMIDITY LEVELS WILL BE NOTICEABLY LOWER. HIGHS THURSDAY WILL BE 70-75 HUDSON VALLEY EASTWARD...60S FURTHER WEST. TEMPERATURES WILL DIP INTO THE 50S THURSDAY NIGHT. HIGHS FRIDAY WILL BE AROUND 70 IN THE VALLEYS...60S HIGHER TERRAIN. FRIDAY NIGHT LOWS WILL BE AROUND 50. HIGHS SATURDAY WILL BE 60-65 IN THE VALLEYS...50S HIGHER TERRAIN...CLOSER TO NORMAL. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... A NE STRONG UPPER LEVEL TROUGH WILL BE TRANSLATING ACROSS THE NORTHEAST CONUS SAT NT-SUN...WITH ANOTHER ONE POTENTIALLY IMPACTING THE REGION FOR TUE NT AND BEYOND. OVERALL...EXPECT BELOW NORMAL TEMPS THROUGH THIS PERIOD...WITH PRECIP NEAR OR SLIGHTLY BELOW NORMAL...DEPENDING ON THE TRACK/EVOLUTION OF ANY POTENTIAL CLOSED LOW FOR WED...WHICH IF THE 12Z/15 ECMWF PROVES CORRECT...COULD RESULT IN ABOVE NORMAL PRECIP. SOME SPECIFICS... SAT NT-SUN NT...AN UPPER LEVEL TROUGH/COLD POOL WILL BE TRANSLATING ACROSS THE REGION. OVERALL MOISTURE WILL BE LIMITED...BUT THE DEVELOPING LAKE/AIR DIFFERENTIAL IN THE LOWER TROPOSPHERE MAY TRIGGER SOME LAKE EFFECT/ENHANCED SHOWERS...ESP ON SUNDAY. WITH COOLING 850-700 MB TEMPS INTO THE -5C TO -10C RANGE...IT APPEARS THAT SOME OF THESE SHOWERS MAY CHANGE TO SNOW...OR MIX WITH SNOW/GRAUPEL ACROSS HIGHER ELEVATIONS OF THE WESTERN ADIRONDACKS...WITH PERHAPS A BIT OF WET SNOW/GRAUPEL EVEN OCCURRING IN ANY TALLER SHOWER ELEMENTS IN LOWER ELEVATIONS. MOST OF THESE SHOWERS SHOULD BE FROM THE CAPITAL REGION AND POINTS N AND W...AS WELL AS ACROSS SOUTHERN VT. IT WILL BECOME QUITE BLUSTERY DURING SUNDAY...WITH MAX TEMPS ONLY REACHING THE LOWER/MID 50S IN VALLEY AREAS S AND E OF ALBANY...AND 40S TO THE N AND W...WITH HIGHER TERRAIN ONLY REACHING THE UPPER 30S TO LOWER/MID 40S. SAT NT/SUN AM SHOULD FALL INTO THE 30S FOR HIGHER ELEVATIONS...AND LOWER/MID 40S ACROSS VALLEY AREAS. FOR SUN NT/MON AM...TEMPS SHOULD FALL INTO THE 30S IN MOST AREAS...WITH 20S ACROSS MUCH OF THE SOUTHERN ADIRONDACKS AND HIGHER TERRAIN OF THE CATSKILLS AND SOUTHERN VT/NW MA. ANY REMAINING ZONES WHERE THE GROWING SEASON REMAINS IN TACT MAY HAVE A FROST/FREEZE AND END TO THE GROWING SEASON FOR SUN NT/MON AM. MON-WED...WEAK HIGH PRESSURE RIDGE SHOULD BUILD IN FOR MON-MON NT...BEFORE ANOTHER POTENT UPPER LEVEL SYSTEM DIGS ACROSS SOUTHERN/EASTERN CANADA. 12Z/ECMWF IS MOST AGGRESSIVE WITH THIS FEATURE...WITH SOME SIGNALS ALSO DEPICTED IN THE MEAN 500 MB PATTERN IN THE 12Z/GEFS. WILL INDICATE SOME SLIGHT CHC POPS FOR TUE-WED...ALTHOUGH AGAIN...SHOULD THE TREND OF THE ECMWF AND GEFS PROVE CORRECT...A MUCH MORE SUBSTANTIAL PRECIPITATION EVENT COULD UNFOLD ACROSS THE REGION...SOME OF WHICH COULD BE IN THE FORM OF WET SNOW ACROSS AT LEAST HIGHER ELEVATIONS FOR THE MIDDLE OF NEXT WEEK. TEMPS WILL REMAIN BELOW NORMAL...WITH MAINLY 40S ACROSS HIGHER TERRAIN...AND LOWER/MID 50S IN VALLEYS FOR MAX TEMPS...AND OVERNIGHT MINS MAINLY IN THE 30S IN VALLEYS AND 20S FOR HIGHER ELEVATIONS. AGAIN...SHOULD THE TREND IN ECMWF/GEFS PROVE CORRECT...MUCH COOLER MAX TEMPS COULD OCCUR FOR TUE-WED...WITH 40S IN VALLEYS AND 30S FOR HIGHER ELEVATIONS...WHILE OVERNIGHT MINS REMAIN A BIT WARMER. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... HIGH PRESSURE WILL REMAIN OFF THE NEW ENGLAND COAST...AS A SLOW MOVING COLD FRONT APPROACHES FROM THE WEST LATER TONIGHT INTO THURSDAY MORNING. THE FRONT SHOULD MOVE ACROSS THE TAF SITES LATE THU MORNING OR EARLY THU AFTERNOON. SPOTTY LIGHT SHOWERS/PATCHY DRIZZLE WILL DEVELOP LATER THIS AFTERNOON ACROSS THE TAF SITES...WITH SHOWERS BECOMING MORE WIDESPREAD TONIGHT INTO THURSDAY MORNING. A FEW PERIODS OF MOD-HVY RAIN...AND PERHAPS A RUMBLE OR TWO OF THUNDER COULD OCCUR IN SOME AREAS LATE TONIGHT INTO THU MORNING...BUT OVERALL TIMING AND PROBABILITY TOO UNCERTAIN AT THIS RANGE TO INDICATE IN CURRENT SUITE OF TAFS. EXPECT VFR TO MVFR CONDITIONS THROUGH 00Z/THU...MAINLY FOR CIGS. AFTER 00Z/THU...MORE WIDESPREAD MVFR CONDITIONS ARE EXPECTED...ALONG WITH AREAS OF IFR/LIFR...ESP AT KPSF...AND IN AREAS OF HEAVIER RAIN. MVFR/IFR CONDITIONS SHOULD LINGER THROUGH 16Z-18Z/THU. SOUTHEAST TO SOUTH WINDS WILL REMAIN AT 8-12 KT THIS AFTERNOON THROUGH THU MORNING...WITH OCCASIONAL GUSTS OF 15-25 KT POSSIBLE...ESP AT KALB THIS AFTERNOON. WINDS WILL TREND INTO THE SOUTHWEST TOWARD AND AFTER 18Z/THU. LOW LEVEL WIND SHEAR COULD BE PROBLEMATIC AT KGFL AND KPOU TONIGHT...IF SFC WINDS DECREASE TO LESS THAN 10 KT...SINCE WINDS AROUND 2000 FT AGL REMAIN FROM THE SOUTH AT 30-35 KT. OUTLOOK... THU: HIGH OPERATIONAL IMPACT. DEFINITE SHRA. CHC TSRA. THU NIGHT: MODERATE OPERATIONAL IMPACT. CHC SHRA MAINLY IN THE EVNG. FRI: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. FRI NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. SAT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA. SAT NIGHT-SUN: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. MONDAY: NO OPERATIONAL IMPACT. NO SIG WX. && .FIRE WEATHER... SHOWERS ARE ON THE WAY...TONIGHT INTO THURSDAY. ALL AREAS LOOK TO RECEIVE A QUARTER INCH OR MORE OF RAINFALL...SOME AREA MAYBE UP TO TWO INCHES (MAINLY THE SOUTHERN CATSKILLS AND LITCHFIELD COUNTY). A FEW SHOWERS MIGHT LINGER...MAINLY NORTH AND EAST OF ALBANY... THURSDAY NIGHT. MAINLY DRY WEATHER WITH SOME SUNSHINE EXPECTED FRIDAY BUT A STRAY SHOWER CANNOT BE RULED OUT. WE WENT AHEAD AND ASSIGNED A WET FLAG TO ALL OF OUR NFDRS TONIGHT THROUGH THURSDAY. RH VALUES WILL REMAIN HIGH THROUGH THURSDAY NIGHT...COMING DOWN TO THE 50S BY FRIDAY AFTERNOON AS DRIER AIR MOVES BEHIND A COLD FRONT. WINDS TONIGHT INTO THURSDAY WILL BE MAINLY SOUTHERLY AROUND 10 TO 15 MPH WITH SOME HIGHER GUSTS. THE WIND WILL BE BECOME MORE SOUTHWESTERLY 5 TO 15 MPH THURSDAY NIGHT INTO FRIDAY. && .HYDROLOGY... LOCALLY AT ALBANY...ONLY 0.60 INCHES OF RAIN HAS FALLEN IN THE PAST MONTH! SOME AREAS HAVE SEEN EVEN A LITTLE LESS. A SOAKING RAINFALL IS LIKELY TONIGHT INTO THURSDAY AS SEVERAL BANDS OF MODERATE TO LOCALLY HEAVY RAINFALL MOVES THROUGH. IT LOOKS AS IF MOST AREAS SHOULD END UP WITH 1-2+ INCHES OF RAINFALL...HEAVIEST ACROSS THE SOUTHERN CATSKILLS AND LITCHFIELD COUNTY AND OF COURSE ANYWHERE WHERE THUNDERSTORMS MIGHT MATERIALIZE. PONDING OF WATER IS LIKELY WHERE LEAVES CLOG DRAINS. OTHERWISE...DUE TO THE DRY WEATHER PRODUCING UNUSUALLY LOW WATER LEVELS...FLOODING IS NOT EXPECTED. SOME RIVERS AND STREAMS MIGHT SEE SIGNIFICANT WITHIN BANKFULL RISES. LIGHT SHOWERS MIGHT LINGER ON A SCATTERED BASIS THURSDAY NIGHT INTO FRIDAY BUT THESE WOULD HAVE NO FURTHER IMPACT ON OUR WATERSHEDS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...HWJIV SHORT TERM...HWJIV/JPV LONG TERM...KL AVIATION...IAA/KL FIRE WEATHER...HWJIV HYDROLOGY...HWJIV
Hazardous weather outlook, Oct 15, 5:10 PM EDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 510 PM EDT WED OCT 15 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-161100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 510 PM EDT WED OCT 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT THAT COULD CONTAIN BRIEF GUSTY WINDS AND HEAVY RAINFALL. ANY THUNDERSTORM THAT DOES FORM WOULD MOVE SOUTH TO NORTH AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SOAKING RAINFALL IS EXPECTED THURSDAY WITH MOST AREAS RECEIVING ONE TO LOCALLY OVER TWO INCHES OF RAINFALL. WHILE RIVER FLOODING IS NOT EXPECTED...RAINFALL COULD PRODUCE PONDING IN AREAS WHERE FALLEN LEAVES HAVE CLOGGED DRAINAGE AREAS. THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY...MAINLY AFTERNOON...THAT COULD CONTAIN GUSTY WINDS AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Flash Flood Warnings in New York, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.